It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-10-2009, 01:36 PM   #1
Senior Member
(female)
 
Join Date: Mar 2008
Location: allen park, michigan, usa
Posts: 167
sudo59 HB User
Has anyone had

there TSH continue to drop even though your Synthroid dosage was lowered? If so, what did the Dr. say about that?

 
Sponsors Lightbulb
   
Old 08-10-2009, 01:55 PM   #2
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,253
javelina HB Userjavelina HB Userjavelina HB User
Re: Has anyone had

Is your doctor treating you by your TSH numbers alone? How are your symptoms? The only reason to lower your meds if if you become hyper, not because your TSH is low. It's GOING to be low for many with treatment and that's just fine as long as you're symptom free. Mine is about .02 right now and my doc is fine with that.

As far as answering your question, another reason TSH is such a lousy way to monitor treatment is that it can change a great deal. It's not a reliable indicator of thyroid function. Ask your doc to draw a Free T3 and Free T4 and go by those levels instead. They need to be in the upper part of range.

 
Sponsors Lightbulb
   
Old 08-11-2009, 06:14 AM   #3
Senior Member
(female)
 
Join Date: Mar 2008
Location: allen park, michigan, usa
Posts: 167
sudo59 HB User
Re: Has anyone had

Quote:
Originally Posted by mcaimless View Post
Is your doctor treating you by your TSH numbers alone? How are your symptoms? The only reason to lower your meds if if you become hyper, not because your TSH is low. It's GOING to be low for many with treatment and that's just fine as long as you're symptom free. Mine is about .02 right now and my doc is fine with that.

As far as answering your question, another reason TSH is such a lousy way to monitor treatment is that it can change a great deal. It's not a reliable indicator of thyroid function. Ask your doc to draw a Free T3 and Free T4 and go by those levels instead. They need to be in the upper part of range.

I don't think he so concerned with it being low, he did mention he doesn't have a problem with it being low, what he does have concerns with is that when he lowered my dose of synthroid from 125 to 75 that my TSH should have come up, it didn't it continued to drop. So, I guess, that is what I am trying to find out, is if anyone else had that happen and if so why? I'm just afraid that I have thyroid cancer or a tumor on my pituitary gland.

Any insight out there??? By the way, I think I am still having hypo symptoms, not as bad as when my TSH was at 9 but I am more tired now that I am on 75 and I put 5 pounds back on since he lowered my dose! I'm crabby and forgetful too, (could be too much bleach, lol) or the fact that I am 49 on going thru the change as well, I don't know, I'm just frightened.

 
Old 08-11-2009, 10:59 AM   #4
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,253
javelina HB Userjavelina HB Userjavelina HB User
Re: Has anyone had

Quote:
I don't think he so concerned with it being low, he did mention he doesn't have a problem with it being low, what he does have concerns with is that when he lowered my dose of synthroid from 125 to 75 that my TSH should have come up
So why did he lower your Synthroid? Were you experiencing hyper symptoms?
Just how low is your TSH? Do you have Hashimoto's? It can cause some pretty big fluctuations with TSH. TSH is from the pituitary and you can have it imaged to check for tumors if this is a concern but you still need to treat your hypothryoidism.

Get some real bloodwork done and see where your Free T3 and Free T4 levels are. If you haven't been tested for antibodies get the TPO-Ab and TG-Ab done. If you are tired and putting weight back on you are likely hypo and need more thyroid hormones.

 
Old 08-11-2009, 11:29 AM   #5
Senior Member
(female)
 
Join Date: Mar 2008
Location: allen park, michigan, usa
Posts: 167
sudo59 HB User
Re: Has anyone had

Quote:
Originally Posted by mcaimless View Post
So why did he lower your Synthroid? Were you experiencing hyper symptoms?
Just how low is your TSH? Do you have Hashimoto's? It can cause some pretty big fluctuations with TSH. TSH is from the pituitary and you can have it imaged to check for tumors if this is a concern but you still need to treat your hypothryoidism.

Get some real bloodwork done and see where your Free T3 and Free T4 levels are. If you haven't been tested for antibodies get the TPO-Ab and TG-Ab done. If you are tired and putting weight back on you are likely hypo and need more thyroid hormones.
I don't know if I have hashimotos, when this all started my TSH was 9, he put me on 125mcg of Synthroid and sent me on my merry way for 6 weeks. Re-tested, I dropped to .02, he said, THAT was too low, (even though I told him I felt good) no hyper symptoms, he put me on 75mcg anyway. Six weeks later I re-test again, now I am at .01, still dropping, that is what concerned him. He feels since he lowered my dose then my TSH should have come up. It did not. I told him on the 75 I started gaining weight again and was feeling more sluggish.

He took more blood to do further testing and sent me for the ultrasound. That is where I stand today. I hope to see him by weeks end to see what he has to say.

I know, it's confusing, I'm sorry. I just wondered if that had happend to anyone else, where there synthroid was lowered but their TSH still dropped AND they started having hypo symptoms again.

Thanks for all your insight, I do appreciate it.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
2 Week Wait, anyone? LauraLu Trying to Conceive (TTC) 88 06-24-2010 07:23 PM
anyone ever take provigil? how will affect my anxiety? hollygirl33 Anxiety 4 06-03-2010 09:46 PM
Can anyone Relate to this??? Acne Question wishful006 Acne 4 04-22-2010 02:48 PM
Do Acid Foods/Drinks Cause Anyone to Have Outbreaks? dghterofchrist Herpes 2 03-12-2007 11:46 AM
Therapy helped anyone with GAD & Panic attacks? lindam72001 Anxiety 9 08-30-2006 11:47 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:09 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!